I’m almost there — just one more chemo infusion later this afternoon! FYI in case you hear whooping at 9 p.m. PST, those noises are probably coming from me celebrating after taking off the last of ~170 Cold Caps.
Dr. Semien just emailed me my result from last weekend’s MUGA scan. I’ve been on pins and needles since, hoping it would come out normal, but have been fearing the worst after noticing some uncharacteristic shortness of breath. The good news is that my LVEF is still normal at 70%. The bad news is the LVEF decreased from 77% since August, dropping 9% over 5 months. I will continue periodic MUGA scans while I finish out the Herceptin treatment over the next 9 months to monitor further drops; if it falls below 65%, the Herceptin will be stopped. If my LVEF continues to fall at its current rate, I would drop below the threshold for continuation of Herceptin in approximately 4 months.
I’ll be conversing with my internist and Dr. Semien soon to determine what I can do to help prevent further decrease in LVEF. Options might include medication (beta blockers), reduction of dietary sodium, and increased exercise.
Weight: No change from last week at 120 lbs.
General condition: 98% of normal (-2% for isolated incidences of shortness of breath).
Blood Tests (1/9 ): Aside from minor anemia, blood tests look fine.
Hair Loss: It’s still possible I’ll lose more hair after chemo ends, but I estimate that up to this point I’ve lost no more than 2%. Comparing to the 100% I would have lost without Cold Caps, I call that a resounding success.
Body Aches: None.
Peripheral Neuropathy: None
Nausea and Vomiting: None.
Intestinal Upset: None.
Mouth & Nose: Few mouth sores. Once they appear, rinsing with a warm baking soda solution really seems to keep it under control. The sores never become painful and heal quickly.
Nails & Skin: Two steps forward, one step back. I’m back to raging acne and mild eczema, but it’s not as bad as a few weeks ago. I certainly hope the culprit is either the dexamethasone steroid or the Taxol and not the Herceptin, otherwise I’m facing another 9 months of skin challenges!
- Posted in: Uncategorized